Alert archive / Rhode Island / Special Weather Statements in 2010
Special Weather Statement, NWS Boston/Norton, MA
NWS Boston/Norton, MA issued this special weather statement at Aug 5, 2010, 9:21 AM EDT for Washington County, Rhode Island. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 5, 2010, 9:21 AM EDT (13:21 UTC)
- Expired
- Aug 5, 2010, 9:45 AM EDT
- In force
- 24 min
- Issued by
- NWS Boston/Norton, MA
County Washington County, RI
The radar
The Boston radar (KBOX), 80 km from the middle of the area, began a volume at 13:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Brookhaven, NY (KOKX), launched 12:00Z, 1.4 hours before the alert went out and 113 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2028 J/kg
- Mixed-layer CIN
- -30 J/kg
- Mixed-layer LCL
- 585 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 82 m²/s²
- 0-3 km storm-relative helicity
- 112 m²/s²
- Significant tornado parameter
- 0.6
- Supercell composite
- 3.9
The text
As transmitted, in the capitals the NWS used until 2016.
259
WWUS81 KBOX 051321
SPSBOX
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
921 AM EDT THU AUG 5 2010
RIZ006-051345-
WASHINGTON RI-
921 AM EDT THU AUG 5 2010
AT 920 AM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CAPABLE OF PRODUCING WIND GUSTS TO 40 MPH AND
SMALL HAIL 3 MILES EAST OF WESTERLY...OR ABOUT 11 MILES EAST OF
MYSTIC...MOVING EAST AT 35 MPH.
* SOME LOCATIONS AFFECTED INCLUDE...CHARLESTOWN...SOUTH KINGSTOWN...
KINGSTON AND NARRAGANSETT.
FOR YOUR SAFETY...GET INSIDE WHEN THIS STORM APPROACHES. WINDS MAY BE
STRONG ENOUGH TO BRING DOWN SMALL BRANCHES. MINOR STREET FLOODING AND
PONDING OF WATER IN POOR DRAINAGE AREAS IS ALSO POSSIBLE.
THIS STORM WAS PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING. GET
INDOORS OR INSIDE A VEHICLE NOW! IF YOU ARE CAUGHT OUTSIDE...STAY
AWAY FROM ISOLATED TALL OBJECTS SUCH AS TREES. AVOID OPEN AREAS SUCH
AS GOLF COURSES AND BALL FIELDS.
&&
LAT...LON 4131 7188 4134 7184 4140 7185 4142 7181
4145 7180 4151 7143 4147 7142 4135 7149
4137 7152 4137 7159 4132 7173 4132 7174
4131 7186
$$
NMBWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boston/Norton, MA wrote its last area forecast discussion before this special weather statement went out at Aug 5, 5:20 AM EDT, 4 hours 1 minute earlier.
Area forecast discussion, Aug 5, 5:20 AM EDT, 4 hours 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAUNTON MA
520 AM EDT THU AUG 5 2010
.SYNOPSIS...
AN APPROACHING COLD FRONT WILL TRIGGER SHOWERS AND SCATTERED
THUNDERSTORMS ACROSS THE REGION TODAY ALONG WITH TROPICAL LIKE
HUMIDITY. THE FRONT WILL BRING RELIEF FROM THE HEAT AND HUMIDITY
BEGINNING LATE TONIGHT AND CONTINUING INTO THE WEEKEND ALONG WITH
DRY WEATHER. SEASONABLY WARM TEMPERATURES ARE EXPECTED EARLY NEXT
WEEK ALONG WITH POSSIBLE SCATTERED SHOWERS AND THUNDERSTORMS AS
ANOTHER COLD FRONT ENTERS NEW ENGLAND.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
RATHER QUIET EARLY MORNING WITH AREAS OF LOW CLOUDS AND PATCHY FOG
MOVING ACROSS MOST AREAS AT 08Z. DEWPTS REMAIN IN THE LOWER-MID
70S...MAKING FOR RATHER SULTRY CONDITIONS. ACTUALLY...TEMPS HAVE
MOVED LITTLE THROUGH THE EARLY MORNING...HOLDING IN THE 70S WITH 78
DEGREES ON MARTHAS VINEYARD AND 78 DEGREES AT KPYM AT 08Z. WITH THE
LOW CLOUDS AND FOG IN PLACE...ALSO NOTING SCT SHOWERS/TSTMS ACROSS
THE LOWER HUDSON VALLEY WHICH DEVELOPED ON THE NOSE OF A LOW LEVEL
JET MOVING TOWARD THE REGION. THESE ARE NOT MOVING TERRIBLY FAST...
ON THE ORDER OF AROUND 20 KT...SO SHOULD ARRIVE INTO WESTERN
HARTFORD COUNTY BY AROUND 630 AM OR SO WITH SOME LIGHTER RAIN OUT
AHEAD. ALSO SEE ANOTHER AREA OF SHOWERS/TSTMS DEVELOPING ACROSS W
NY/CENTRAL PA.
THE BIG QUESTION REMAINS HOW MUCH DESTABILIZATION WILL
MATERIALIZE...WHICH WILL BE ALL DEPENDENT UPON HOW MUCH THE LOW
CLOUDS AND FOG BREAK UP AND WHETHER IT WILL BE ENOUGH TO CAUSE ANY
PROBLEMS WITH SEVERE CONDITIONS. 07Z WET BULB ZERO VERY HIGH THIS
MORNING AS WELL...AROUND 15KFT. WITH THE TROPICAL AIRMASS IN
PLACE...ALSO PW/S CONTINUE TO INCREASE TO 2 TO 2.5 INCHES BY THE
AFTERNOON.
LOOKS LIKE THERE WILL BE TWO ROUNDS OF CONVECTION TODAY. THE FIRST
AREA WILL ARRIVE ACROSS WESTERN AREAS BY 10Z AS THE FIRST WEAKER LOW
LEVEL JET MOVES THROUGH. WITH THE SHOWERS AND STORMS MOVING RATHER
SLOWLY...EXPECT ANY OF THIS ACTIVITY TO PRODUCE VERY HEAVY DOWNPOURS
WHICH MAY PRODUCE LOCALIZED URBAN AND POOR DRAINAGE FLOODING.
THE SECOND MORE ORGANIZED ACTIVITY WILL ARRIVE DURING THE MID TO
LATE AFTERNOON AHEAD AND WITH THE FRONT. STILL HAVE MENTIONED THE
LOW CHANCE OF SEVERE CONDITIONS IN THE HAZARDOUS WEATHER OUTLOOK...
AS CAN NOT RULE OUT THE POSSIBILITY OF DAMAGING WINDS. THIS LOOKS
LIKE WHEN THE BEST DYNAMICS AND SHEAR ARRIVE...BUT THERE IS STILL
THE QUESTION OF HOW MUCH CLOUD DEBRIS WILL REMAIN FROM THIS MORNINGS
ACTIVITY. THIS WILL LIMIT THE AMOUNT OF INSTABILITY...WHICH WILL
LIKELY MEAN ISOLATED SEVERE STORMS RATHER THAN A BIG OUTBREAK. HAVE
CARRIED HIGH CHANCE TO LOW LIKELY POPS FOR THIS AFTERNOON.
ALSO STILL CONCERNED ABOUT THE POTENTIAL OF HEAVY RAINFALL FROM THIS
AFTERNOONS SHOWERS AND STORMS...AND THE POSSIBILITY OF A LOCAL FLASH
FLOOD EVENT ESPECIALLY IF A HEAVY SHOWER OR STORM WERE TO DEPOSIT
COPIOUS AMOUNTS OF RAIN ON AN URBAN CENTER. TOUGH TO PINPOINT
STILL...BUT ENOUGH TO CAUSE CONCERN.
FOR NOW...LEANED TOWARD A BLEND OF THE PREVIOUS FORECAST AND THE NAM
MOS GUIDANCE FOR TODAYS HIGHS IN THE 80S WITH THE HIGH LAUNCHING PAD
THIS MORNING. THE COLD FRONT WILL PUSH INTO NORTHERN AREAS LATER
THIS AFTERNOON...REACHING CLOSE TO BOSTON-WILLIMANTIC BY AROUND 00Z.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH 6 AM FRIDAY/...
EXPECT THE COLD FRONT TO PUSH SE OF THE REGION RATHER QUICKLY THIS
EVENING...CLEARING THE S COAST BY 06Z. MAY STILL SEE SOME LEFTOVER
SHOWERS/TSTMS...BUT WILL COME TO AN END THIS EVENING AS COOLER AIR
STARTS TO WORK IN. MAY STILL SEE LEFTOVER CLOUDS ACROSS S COASTAL
AREAS THROUGH EARLY FRIDAY MORNING...BUT THOSE SHOULD PUSH OFFSHORE.
MIGHT ALSO SEE A FEW MORE CLOUDS WORK INTO S NH AS ANOTHER TROUGH
/REFLECTION OF THE UPPER LEVEL SYSTEM/ WORKS INTO THE REGION.
EVEN WITH THE FRONTAL PASSAGE...EXPECT OVERNIGHT LOWS TO FALL BACK
TO THE 60S...AS THE COOLEST AIR WILL TAKE UNTIL FRIDAY TO WORK IN.
MAY STILL SEE AROUND 70 DEGREES FOR MINS ALONG THE S COAST AS WELL
AS DOWNTOWN BOSTON AND PROVIDENCE.
&&
.LONG TERM /FRIDAY THROUGH WEDNESDAY/...
GOOD MODEL AGREEMENT ON THE WEATHER THEME THIS PERIOD WHICH WILL
FEATURE A MEAN TROF ACROSS EASTERN CANADA INTO THE NORTHEAST. THIS
WILL SUPPRESS THE HEAT AND TROPICAL-LIKE HUMIDITY OF RECENT DAYS
WELL SOUTH OF NEW ENGLAND. IN ITS PLACE WILL BE DRIER/LESS HUMID
NORTHWEST FLOW ALOFT. SLIGHTLY BELOW NORMAL TEMPS THIS WEEKEND WILL
MODERATE TO SEASONABLY WARM LEVELS BY EARLY NEXT WEEK. THE DAILY
DETAILS FOLLOW...
FRIDAY...
TRAILING/SECONDARY SHORT WAVE AND ATTENDING SURFACE TROF MOVE ACROSS
THE REGION. THERE MAY BE A SMALL WINDOW OF OPPORTUNITY FOR SHOWER
DEVELOPMENT ACROSS RI AND SOUTHEAST MA IF WINDS BACK TO THE SSW
AHEAD OF THIS TROF DURING THE AFTERNOON. NOT MUCH SURFACE
INSTABILITY AS BOUNDARY LAYER DRIES CONSIDERABLY WITH SFC DEW PTS IN
THE 50S. THEREFORE WILL ONLY INTRODUCE SLIGHT CHANCE POPS ACROSS RI
AND SOUTHEAST MA...WITH DRY WEATHER ELSEWHERE.
SEASONABLY WARM WITH HIGHS IN THE 80S EXCEPT U70S HIGHER TERRAIN
WITH COOL AIR ADVECTING IN ACROSS THE REGION. MUCH LESS HUMID AS
WELL.
SATURDAY AND SUNDAY...
BEAUTIFUL WEATHER EXPECTED WITH HIGH PRES OVERHEAD AND COMFORTABLE
AIRMASS IN PLACE. DEW PTS IN THE 40S SAT AND IN THE 50S SUNDAY WILL
PROVIDE COOL NIGHTS AND MILD DAYS. HIGHS MAINLY 75-80 SAT AND
WARMING A TAD SUN TO U70S AND L80S.
MON/TUE AND WED...
GOOD MODEL AGREEMENT ON MEAN TROF REMAINING ACROSS EASTERN CANADA
AND THE NORTHEAST THIS PERIOD. THIS WILL PROVIDE SEASONABLE
TEMPERATURES AND HUMIDITY ACROSS SOUTHERN NEW ENGLAND WITH HEAT AND
HIGH HUMIDITY SUPPRESSED ACROSS THE MID ATLC STATES. WITH THE
NORTHWEST FLOW A SERIES OF SHORT WAVES AND ATTENDING SURFACE TROFS
WILL MOVE ACROSS THE REGION EARLY NEXT WEEK. EACH TROF MAY TRIGGER A
ROUND OF SCATTERED SHOWERS/TSTMS DURING THIS PERIOD...HOWEVER A
WASHOUT IS NOT EXPECTED.
&&
.AVIATION /09Z THURSDAY THROUGH MONDAY/...
TODAY...MAINLY MVFR-IFR CIGS IN LOW CLOUDS ON THE MUGGY SW WINDS.
SOME LOCALIZED LIFR CIGS SEEN ACROSS CAPE COD AND THE ISLANDS. ALSO
SEE SCT SHOWERS/TSTMS MOVING INTO THE CT VALLEY BY 12Z...WHICH
SHOULD MOVE THROUGH BY MIDDAY. MAY SEE A BRIEF PERIOD OF VFR
CONDITIONS AROUND MIDDAY...THEN MVFR-IFR CIGS/VSBYS WITH ANOTHER
AROUND OF SHOWERS/TSTMS THIS AFTERNOON.
TONIGHT...EXPECT LOCAL MVFR CIGS/VSBYS MAINLY ACROSS N CT/RI/SE MA
THROUGH 04Z-06Z. OTHERWISE...EXPECT VFR CONDITIONS AS DRIER AIR
WORKS INTO THE REGION FROM THE W.
KBOS TERMINAL...MVFR CIGS THIS MORNING SHOULD IMPROVE TO VFR BY
AROUND MIDDAY. MAY SEE LOWER CONDITIONS AROUND OR AFTER 20Z AS
SHOWERS/SCT TSTMS THAT MAY APPROACH THE TERMINAL AT TIMES. EXPECT SW
WINDS TO BECOME MORE W AS THE COLD FRONT APPROACHES LATE THIS
AFTERNOON. MAY SEE LOCAL MVFR VSBYS IN PATCHY FOG AFTER 02Z
TONIGHT...BUT WILL BE BRIEF AS THE DRIER AIR WORKS IN AROUND
06Z-07Z.
OUTLOOK...FRIDAY THROUGH MONDAY...
FRIDAY THROUGH SUNDAY...HIGH CONFIDENCE VFR. LOCAL SEABREEZES
SATURDAY AND SUNDAY.
MONDAY...VFR. LOW PROBABILITY OF MVFR IN SCT AFTN SHRA/TSRA.
&&
.MARINE...
TODAY...SW WINDS WILL PICK UP AHEAD OF THE APPROACHING FRONT LATER
THIS MORNING AND AFTERNOON. THERE MAY BE A FEW GUSTS CLOSE TO 25
KNOTS MAINLY CLOSE TO THE SOUTH COAST. HOWEVER...WITH THE CONTINUED
SW FETCH...SEAS WILL LIKELY REACH TO AROUND 5 FEET. HAVE PUT UP A
SMALL CRAFT FOR SEAS ON THE SOUTHERN OUTER WATERS FOR LATE THIS
MORNING AND THE AFTERNOON.
WILL ALSO SEE SHOWERS AND SCATTERED THUNDERSTORMS MAINLY THIS
AFTERNOON...SOME OF WHICH MAY PRODUCE LOCALLY GUSTY WINDS. THE
STORMS MAY CONTAIN LOCALIZED GUSTY WINDS.
TONIGHT...EXPECT THE SHOWERS/TSTMS TO END THIS EVENING. SEAS WILL
REMAIN AROUND 5 FEET TONIGHT ON THE SOUTHERN OUTER WATERS...BUT
SHOULD START TO SUBSIDE AS WINDS SHIFT TO A MORE W DIRECTION.
CONTINUED THE SMALL CRAFT FOR SEAS.
OUTLOOK...FRIDAY THROUGH MONDAY...
FRI...TROF PASSAGE WITH WIND SHIFT FROM SW TO WNW. A FEW SHOWERS MAY
ACCOMPANY THE WIND SHIFT.
SAT AND SUN...FINE BOATING WEATHER WITH LIGHT WINDS AND GOOD VSBY.
MON...TRANQUIL WEATHER WITH LIGHT WINDS SHOULD HOLD ON WITH JUST A
LOW PROB OF AFTN/EVENING SCATTERED SHOWER/TSTM AS WEAK COLD FRONT
APPROACHES.
&&
.BOX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
MA...NONE.
NH...NONE.
RI...NONE.
MARINE...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS FROM 11 AM THIS
MORNING TO 6 AM EDT FRIDAY FOR ANZ254>256.
&&
SYNOPSIS...NOCERA/EVT
NEAR TERM...EVT
SHORT TERM...EVT
LONG TERM...NOCERA
AVIATION...NOCERA/EVT
MARINE...NOCERA/EVTHazardous weather outlook, Aug 5, 4:27 AM EDT, 4 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TAUNTON MA 427 AM EDT THU AUG 5 2010 CTZ002>004-MAZ002>024-026-NHZ011-012-015-RIZ001>008-060830- HARTFORD CT-TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA- EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA- WESTERN ESSEX MA-EASTERN ESSEX MA-WESTERN HAMPSHIRE MA- WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA- SOUTHERN WORCESTER MA-WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA- SUFFOLK MA-EASTERN NORFOLK MA-NORTHERN BRISTOL MA- WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA-SOUTHERN BRISTOL MA- SOUTHERN PLYMOUTH MA-BARNSTABLE MA-DUKES MA-NANTUCKET MA- NORTHERN MIDDLESEX MA-CHESHIRE NH-EASTERN HILLSBOROUGH NH- WESTERN AND CENTRAL HILLSBOROUGH NH-NORTHWEST PROVIDENCE RI- SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-EASTERN KENT RI-BRISTOL RI- WASHINGTON RI-NEWPORT RI-BLOCK ISLAND RI- 427 AM EDT THU AUG 5 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN CONNECTICUT...CENTRAL MASSACHUSETTS...EASTERN MASSACHUSETTS...NORTHEASTERN MASSACHUSETTS...SOUTHEASTERN MASSACHUSETTS...WESTERN MASSACHUSETTS...SOUTHERN NEW HAMPSHIRE...NORTHERN RHODE ISLAND AND SOUTHERN RHODE ISLAND. .DAY ONE...TODAY AND TONIGHT. SHOWERS AND THUNDERSTORMS MAY RESULT IN LOCALLY HEAVY RAINFALL AND ASSOCIATED URBAN/POOR DRAINAGE STREET FLOODING TODAY. THERE IS EVEN A LOW PROBABILITY FOR AN ISOLATED FLASH FLOOD EVENT. IN ADDITION...A FEW STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE TODAY. THE MAIN THREAT FROM ANY SEVERE THUNDERSTORM WOULD BE AN STRONG TO DAMAGING WIND GUSTS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS REQUESTED FOR TODAY. ANZ230>237-250-251-254>256-060830- BOSTON HARBOR-CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND- BUZZARDS BAY-RHODE ISLAND SOUND-NARRAGANSETT BAY-BLOCK ISLAND SOUND- COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY-MASSACHUSETTS BAY AND IPSWICH BAY- COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA OUT 20 NM- COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND NANTUCKET- COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO 20 NM SOUTH OF BLOCK ISLAND- 427 AM EDT THU AUG 5 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS AND RHODE ISLAND COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT. A FEW STRONG THUNDERSTORMS WITH GUSTY WINDS ARE POSSIBLE TODAY. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Aug 5, 6:44 AM EDT, 2 hours 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
644 AM EDT THU AUG 5 2010
CTZ002-051130-
HARTFORD CT-
644 AM EDT THU AUG 5 2010
AT 643 AM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CAPABLE OF PRODUCING WIND GUSTS TO 40 MPH AND
PENNY SIZED HAIL 7 MILES SOUTHWEST OF SOUTHINGTON...OR ABOUT 3 MILES
SOUTHEAST OF WATERBURY...MOVING EAST AT 30 MPH INTO SOUTHERN
HARTFORD COUNTY.
* SOME LOCATIONS AFFECTED INCLUDE...SOUTHINGTON...BERLIN...
NEWINGTON...WETHERSFIELD...ROCKY HILL...GLASTONBURY AND
MARLBOROUGH.
FOR YOUR SAFETY...GET INSIDE WHEN THIS STORM APPROACHES. WINDS MAY BE
STRONG ENOUGH TO BRING DOWN SMALL BRANCHES. MINOR STREET FLOODING AND
PONDING OF WATER IN POOR DRAINAGE AREAS IS ALSO POSSIBLE.
HEAVY RAIN MAY CAUSE MINOR STREET FLOODING AND PONDING OF WATER IN
LOW LYING AREAS SUCH AS UNDERPASSES. DO NOT DRIVE THROUGH FLOODED
ROADS.
&&
LAT...LON 4160 7294 4179 7250 4159 7242 4158 7243
4158 7246 4164 7251 4162 7270 4160 7272
4158 7276 4158 7279 4155 7282 4157 7284
4155 7285 4156 7289 4156 7295
NOCERASpecial weather statement, Aug 5, 8:59 AM EDT, 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
859 AM EDT THU AUG 5 2010
RIZ006-007-051330-
NEWPORT RI-WASHINGTON RI-
859 AM EDT THU AUG 5 2010
AT 855 AM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CAPABLE OF PRODUCING WIND GUSTS TO 40 MPH 10
MILES WEST OF WESTERLY...OR ABOUT 2 MILES SOUTHWEST OF MYSTIC...
MOVING EAST AT 20 MPH.
* SOME LOCATIONS AFFECTED INCLUDE...WESTERLY...SOUTH KINGSTOWN...
NARRAGANSETT...KINGSTON...HOPKINTON AND CHARLESTOWN.
FOR YOUR SAFETY...GET INSIDE WHEN THIS STORM APPROACHES. WINDS MAY BE
STRONG ENOUGH TO BRING DOWN SMALL BRANCHES. MINOR STREET FLOODING AND
PONDING OF WATER IN POOR DRAINAGE AREAS IS ALSO POSSIBLE.
HEAVY RAIN MAY CAUSE MINOR STREET FLOODING AND PONDING OF WATER IN
LOW LYING AREAS SUCH AS UNDERPASSES. DO NOT DRIVE THROUGH FLOODED
ROADS.
THIS STORM WAS PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING. GET
INDOORS OR INSIDE A VEHICLE NOW! IF YOU ARE CAUGHT OUTSIDE...STAY
AWAY FROM ISOLATED TALL OBJECTS SUCH AS TREES. AVOID OPEN AREAS SUCH
AS GOLF COURSES AND BALL FIELDS.
&&
LAT...LON 4132 7190 4134 7184 4141 7185 4142 7181
4145 7180 4149 7142 4147 7140 4149 7140
4149 7137 4147 7136 4144 7139 4148 7142
4135 7149 4137 7152 4137 7159 4132 7173
4131 7186
NMBSpecial weather statement, Aug 5, 9:21 AM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
921 AM EDT THU AUG 5 2010
RIZ006-051345-
WASHINGTON RI-
921 AM EDT THU AUG 5 2010
AT 920 AM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CAPABLE OF PRODUCING WIND GUSTS TO 40 MPH AND
SMALL HAIL 3 MILES EAST OF WESTERLY...OR ABOUT 11 MILES EAST OF
MYSTIC...MOVING EAST AT 35 MPH.
* SOME LOCATIONS AFFECTED INCLUDE...CHARLESTOWN...SOUTH KINGSTOWN...
KINGSTON AND NARRAGANSETT.
FOR YOUR SAFETY...GET INSIDE WHEN THIS STORM APPROACHES. WINDS MAY BE
STRONG ENOUGH TO BRING DOWN SMALL BRANCHES. MINOR STREET FLOODING AND
PONDING OF WATER IN POOR DRAINAGE AREAS IS ALSO POSSIBLE.
THIS STORM WAS PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING. GET
INDOORS OR INSIDE A VEHICLE NOW! IF YOU ARE CAUGHT OUTSIDE...STAY
AWAY FROM ISOLATED TALL OBJECTS SUCH AS TREES. AVOID OPEN AREAS SUCH
AS GOLF COURSES AND BALL FIELDS.
&&
LAT...LON 4131 7188 4134 7184 4140 7185 4142 7181
4145 7180 4151 7143 4147 7142 4135 7149
4137 7152 4137 7159 4132 7173 4132 7174
4131 7186
NMBThe office that day
Everything else NWS Boston/Norton, MA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 5, 5:08 AM EDT | Small Craft Advisory for Hazardous Seas | BOX | 47 hr | |
| Aug 5, 9:39 AM EDT | Special Marine Warning | BOX | 51 min | |
| Aug 5, 9:45 AM EDT | Severe Thunderstorm Warning | BOX | Bristol | 45 min |
| Aug 5, 11:24 AM EDT | Special Weather Statement | BOX | Dukes | 51 min |
| Aug 5, 11:46 AM EDT | Special Marine Warning | BOX | 59 min | |
| Aug 5, 11:48 AM EDT | Special Weather Statement | BOX | Nantucket | 57 min |
| Aug 5, 12:39 PM EDT | Special Marine Warning | BOX | 66 min | |
| Aug 5, 12:44 PM EDT | Severe Thunderstorm Warning | BOX | Nantucket | 31 min |
| Aug 5, 1:14 PM EDT | Special Weather Statement | BOX | Nantucket | 31 min |
| Aug 5, 2:03 PM EDT | Special Weather Statement | BOX | Hampden | 42 min |
| Aug 5, 2:36 PM EDT | Special Weather Statement | BOX | Worcester | 39 min |
| Aug 5, 2:39 PM EDT | Areal Flood Advisory | BOX | Hampden, Hampshire, Worcester | 114 min |
| Aug 5, 2:53 PM EDT | Special Weather Statement | BOX | Worcester | 52 min |
| Aug 5, 2:59 PM EDT | Areal Flood Advisory | BOX | Middlesex, Worcester | 95 min |
| Aug 5, 3:21 PM EDT | Special Weather Statement | BOX | Middlesex | 39 min |
| Aug 5, 3:27 PM EDT | Areal Flood Advisory | BOX | Middlesex, Norfolk, Suffolk | 3 hr |
| Aug 5, 3:37 PM EDT | Special Weather Statement | BOX | Essex | 38 min |
| Aug 5, 3:59 PM EDT | Areal Flood Advisory | BOX | Essex, Middlesex, Suffolk | 2 hr |
| Aug 5, 4:06 PM EDT | Special Weather Statement | BOX | Suffolk | 39 min |
| Aug 5, 4:20 PM EDT | Special Weather Statement | BOX | Norfolk | 40 min |
| Aug 5, 4:22 PM EDT | Special Weather Statement | BOX | Norfolk, Suffolk | 38 min |
| Aug 5, 4:28 PM EDT | Severe Thunderstorm Warning | BOX | Bristol, Norfolk | 34 min |
| Aug 5, 4:29 PM EDT | Areal Flood Advisory | BOX | Bristol, Norfolk, Plymouth | 117 min |
| Aug 5, 4:44 PM EDT | Areal Flood Advisory | BOX | Bristol, Norfolk, Worcester | 89 min |
| Aug 5, 4:44 PM EDT | Special Weather Statement | BOX | Norfolk, Suffolk | 46 min |
| Aug 5, 4:47 PM EDT | Special Marine Warning | BOX | 58 min | |
| Aug 5, 4:59 PM EDT | Special Weather Statement | BOX | Suffolk | 46 min |
| Aug 5, 5:10 PM EDT | Severe Thunderstorm Warning | BOX | Norfolk, Plymouth | 21 min |
| Aug 5, 5:13 PM EDT | Special Marine Warning | BOX | 62 min | |
| Aug 5, 5:45 PM EDT | Special Marine Warning | BOX | 24 min | |
| Aug 5, 6:28 PM EDT | Areal Flood Advisory | BOX | Bristol, Plymouth | 26 min |
| Aug 5, 8:59 AM EDT | Special Weather Statement | BOX | Washington | 31 min |
| Aug 5, 3:35 PM EDT | Special Weather Statement | BOX | Providence | 40 min |
| Aug 5, 3:52 PM EDT | Special Weather Statement | BOX | Providence | 53 min |
| Aug 5, 6:44 AM EDT | Special Weather Statement | BOX | 46 min | |
| Aug 5, 1:46 PM EDT | Special Weather Statement | BOX | Cheshire | 44 min |
| Aug 5, 2:14 PM EDT | Areal Flood Advisory | BOX | Cheshire, Hillsborough | 61 min |
| Aug 5, 2:16 PM EDT | Special Weather Statement | BOX | Cheshire, Hillsborough | 44 min |
| Aug 5, 2:41 PM EDT | Special Weather Statement | BOX | Cheshire, Hillsborough | 64 min |
| Aug 5, 3:02 PM EDT | Special Weather Statement | BOX | Hillsborough | 43 min |
Nearby
Special Weather Statements in Rhode Island, 2010Every special weather statement in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.